Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 46, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Oct 24, 2022, 9:04 PM CDT for Bell County, Milam County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2022, 9:04 PM CDT (02:04 UTC)
- Expired
- Oct 24, 2022, 9:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Bell County, TX, Milam County, TX
The radar
The Ft Hood radar (KGRK), 13 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 24, 7:24 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 610 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
688
WFUS54 KFWD 250204
TORFWD
TXC027-331-250230-
/O.NEW.KFWD.TO.W.0046.221025T0204Z-221025T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
904 PM CDT Mon Oct 24 2022
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
West central Milam County in central Texas...
Southeastern Bell County in central Texas...
* Until 930 PM CDT.
* At 904 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Bartlett, or near Granger, moving east at 50 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Buckholts around 925 PM CDT.
Other locations impacted by this tornadic thunderstorm include Sharp,
Val Verde, Pettibone, Davilla and San Gabriel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3083 9751 3090 9753 3092 9703 3066 9708
TIME...MOT...LOC 0204Z 271DEG 43KT 3081 9744
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
301 follow-up statement
205
WWUS54 KFWD 250236
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
936 PM CDT Mon Oct 24 2022
TXC027-331-250244-
/O.EXP.KFWD.TO.W.0046.000000T0000Z-221025T0230Z/
Milam TX-Bell TX-
936 PM CDT Mon Oct 24 2022
...THE TORNADO WARNING FOR WEST CENTRAL MILAM AND SOUTHEASTERN BELL
COUNTIES HAS EXPIRED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until midnight CDT for central
Texas.
Remember, a Severe Thunderstorm Warning still remains in effect for
Bell and Milam Counties until 1015 PM CDT.
LAT...LON 3083 9751 3090 9753 3092 9703 3066 9708
TIME...MOT...LOC 0234Z 271DEG 43KT 3080 9703
$$
12What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Oct 24, 2:20 PM CDT, 6 hours 44 minutes earlier.
Area forecast discussion, Oct 24, 2:20 PM CDT, 6 hours 44 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 220 PM CDT Mon Oct 24 2022 ...New Long Term... .SHORT TERM... /Issued 1251 PM CDT Mon Oct 24 2022/ /Through Tuesday/ The main weather feature that we will be dealing with in the short term is an upper trough currently over New Mexico, which will transition into a cut-off low as it moves east into the plains over the next 24 hours. A lead shortwave ahead of the main trough is currently lifting northeast across the region, and is responsible for the initial round of convection, which is still ongoing. Environmental shear is abundant and has led to gusty winds in some of these showers and storms. A lack of instability, however, has for the most part precluded the development of severe storms. We will still need to keep an eye on this convection as it pushes farther southeast and enters a slightly less stable airmass. As the upper low moves east, it will be accompanied by a strong cold front, which will push southeast through the region this evening and overnight. A second round of showers and storms can be expected in advance of the cold front. The latest model guidance suggests that storms should develop just west of the I-35 corridor around sunset, then push east through the area this evening. Severe weather probabilities will depend on to what extent the atmosphere destabilizes between now and then. At this time, it looks like steepening lapse rates ahead of the upper level system will create enough instability for a few strong to severe storms to occur. Widespread severe weather still appears unlikely due to forecast values of Most Unstable CAPE remaining on the order of 500 J/KG. An exception may be over eastern portions of Central Texas, where recent CAMs have indicated around 1000 J/KG developing ahead of the front. The cold front will sweep through all of the region as thunderstorms are exiting to our east late evening and overnight. Strong pressure rises behind the front and the subsequent pressure gradient will generate windy conditions overnight and Tuesday. A Wind Advisory may eventually be needed, and will discuss this potential with neighboring offices this afternoon. There may also be a third round of convection behind the front as the core of the upper low moves east through the Plains. These storms would be confined to the Red River counties. Hail would be the primary concern with these storms, and an isolated storm or two may become strong enough to drop quarter sized hail. Otherwise, much cooler conditions can be expected behind the front, with tonight's lows dropping into the 40s and 50s, and tomorrow's highs ranging from the mid 60s to lower 70s. 30 && .LONG TERM... /NEW/ /Tuesday Night Through the Weekend/ As the aforementioned low moves off to the east and subsidence behind the front settles in over Texas, calm winds and clear skies will force overnight lows on Tuesday to drop into the 40s areawide. By Wednesday, pleasant fall weather is forecast with sunny skies and highs in the upper 60s to mid 70s expected across North and Central Texas. Zonal flow moves in overhead for the midweek timeframe ahead of a second low progged to impact our region late Thursday into Friday. In response to the low over the Four Corners region on Thursday, winds veer to the south and temperatures rebound to near normal. While this late week system doesn't currently appear to be as strong as the one moving over Texas today, showers and storm chances return Thursday night and continue through Friday for all of North and Central Texas as the shortwave approaches and impacts the region. Models continue to disagree on the specific timing of the shortwave reaching Texas with the GFS more aggressively moving the system through by late Friday and the ECMWF letting it linger across Texas through Saturday. Models also continue to slightly alter the path of the low, bringing the center further north than weekend model runs had projected. For now, the official forecast continues to align more with the GFS solution and has widespread rainfall and the passage of a cold front through North and Central Texas on Friday. By the weekend, near to below normal temperatures and dry, sunny weather is forecast for North and Central Texas. Fortunately, this weather trend is expected to persist through Halloween as well. Schroeder && .AVIATION... /Issued 1251 PM CDT Mon Oct 24 2022/ /18Z TAFs/ An initial band of showers and storms has shifted east of the DFW Metroplex, but isolated storms will remain possible for a few more hours as an upper level disturbance lifts northeast through the area. A second round of convection is expected this evening as a cold front approaches, generally 01-03Z in the Metroplex and 03-05Z at KACT. Strong west winds behind the front will generate crosswind issues at DFW late tonight/early Tuesday morning. Winds will remain strong on Tuesday, but will veer to the northwest around or shortly after 12Z. Occasional MVFR cigs will continue through early Tuesday, but will scatter and become VFR by midday Tuesday. Winds speeds will decrease Tuesday afternoon. 30 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 51 69 48 74 52 / 60 0 0 0 0 Waco 52 75 44 78 48 / 60 0 0 0 0 Paris 50 65 44 70 45 / 80 10 0 0 0 Denton 47 70 42 74 47 / 70 5 0 0 0 McKinney 48 68 43 73 46 / 80 5 0 0 0 Dallas 52 69 48 74 52 / 70 0 0 0 0 Terrell 51 68 44 73 47 / 80 0 0 0 0 Corsicana 52 70 48 75 50 / 80 0 0 0 0 Temple 51 75 45 78 48 / 70 0 0 0 0 Mineral Wells 47 73 44 77 49 / 80 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Oct 24, 6:57 PM CDT, 2 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 657 PM CDT Mon Oct 24 2022 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 657 PM CDT Mon Oct 24 2022 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. There is a chance of storms across the entire region tonight ahead of a cold front. A few storms may become severe with damaging wind gusts. There is also a chance for large hail and a brief tornado or two. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Another round of showers and storms is expected Thursday night into Friday. Severe weather appears unlikely at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible across the entire region tonight.
In the hours before
Local storm report, Oct 24, 8:41 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
841 PM CDT MON OCT 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 2 N HARKER HEIGHTS 31.08N 97.66W
10/24/2022 E1.25 INCH BELL TX PUBLIC
HALF DOLLAR SIZED HAIL REPORTED IN HARKER
HEIGHTS.
&&
HLRLocal storm report, Oct 24, 8:48 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
848 PM CDT MON OCT 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND GST 2 S HARKER HEIGHTS 31.03N 97.65W
10/24/2022 E60 MPH BELL TX TRAINED SPOTTER
ESTIMATED WINDS OF 60 MPH SOUTH OF HARKER
HEIGHTS.
&&
HLRLocal storm report, Oct 24, 8:53 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
853 PM CDT MON OCT 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL MORGAN'S POINT RESORT 31.15N 97.46W
10/24/2022 E1.00 INCH BELL TX PUBLIC
REPORT OF QUARTER SIZED HAIL.
&&
HLRSpecial weather statement, Oct 24, 8:54 PM CDT, 10 minutes before
Special Weather Statement National Weather Service Fort Worth TX 854 PM CDT Mon Oct 24 2022 TXZ093-094-104-105-250230- Hunt TX-Collin TX-Grayson TX-Fannin TX- 854 PM CDT Mon Oct 24 2022 ...A strong thunderstorm will impact portions of northern Hunt, central Collin, southeastern Grayson and southwestern Fannin Counties through 930 PM CDT... At 854 PM CDT, Doppler radar was tracking a strong thunderstorm near Melissa, or near McKinney, moving northeast at 40 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... McKinney, Allen, Wylie, Greenville, Bonham, Anna, Fairview, Princeton, Lucas, Melissa, Parker, Farmersville, Leonard, Lowry Crossing, Whitewright, Wolfe City, Celeste, Campbell, Trenton and Bonham State Park. This includes Interstate 30 between mile markers 94 and 105. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3307 9664 3329 9673 3362 9617 3312 9592 TIME...MOT...LOC 0154Z 241DEG 35KT 3322 9658 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH 30
Local storm report, Oct 24, 8:56 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
856 PM CDT MON OCT 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND GST 3 E MORGAN'S POINT RESO 31.15N 97.41W
10/24/2022 M68 MPH BELL TX ASOS
ASOS MEASURED WIND GUST AT THE TEMPLE
AIRPORT.
&&
HLRLocal storm report, Oct 24, 9:03 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
903 PM CDT MON OCT 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 6 W TEMPLE AIRPORT 31.15N 97.52W
10/24/2022 BELL TX PUBLIC
4 INCH TREE SNAPPED IN HALF.
&&
HLRThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 7:03 PM CDT | Special Weather Statement | FWD | Erath, Palo Pinto | 27 min |
| Oct 24, 7:23 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 37 min |
| Oct 24, 7:26 PM CDT | Special Weather Statement | FWD | Tarrant | 34 min |
| Oct 24, 7:30 PM CDT | Special Weather Statement | FWD | Hamilton, Hood, Somervell | 30 min |
| Oct 24, 7:55 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas | 65 min |
| Oct 24, 8:03 PM CDT | Special Weather Statement | FWD | Bosque, Coryell, Johnson, Somervell, Tarrant | 27 min |
| Oct 24, 8:24 PM CDT | Special Weather Statement | FWD | Collin | 36 min |
| Oct 24, 8:39 PM CDT | Special Weather Statement | FWD | Dallas, Ellis, Falls, Hill, McLennan | 51 min |
| Oct 24, 8:46 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, McLennan, Milam | 44 min |
| Oct 24, 8:54 PM CDT | Special Weather Statement | FWD | Collin, Hunt | 36 min |
| Oct 24, 9:24 PM CDT | Special Weather Statement | FWD | Collin, Dallas, Ellis, Hunt, Kaufman, Navarro and 1 more | 36 min |
| Oct 24, 9:24 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, Limestone, Milam, Robertson | 51 min |
| Oct 24, 10:05 PM CDT | Special Weather Statement | FWD | Henderson, Kaufman, Rains, Van Zandt | 25 min |
| Oct 24, 10:09 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 23 min |
| Oct 24, 10:14 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Leon, Limestone, Robertson | 31 min |
| Oct 24, 10:45 PM CDT | Special Weather Statement | FWD | Anderson | 60 min |
| Oct 24, 11:28 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 17 min |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.